Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jan 13, 2016, 2:34 PM CST for Rock County, Wisconsin. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2016, 2:34 PM CST (20:34 UTC)
- Expired
- Jan 17, 2016, 6:00 AM CST
- In force
- 4 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 57 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Afton (AFTW3).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11.1 ft
- Major stage
- 12.2 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05430500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662
WGUS43 KMKX 132034
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 PM CST WED JAN 13 2016
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-140834-
/O.NEW.KMKX.FL.W.0002.160113T2034Z-160117T1200Z/
/AFTW3.1.ER.160113T1725Z.160113T2015Z.160117T0600Z.NO/
234 PM CST WED JAN 13 2016
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Rock River At Afton.
* At 2:15 PM Wednesday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 9.0 feet...Minor flood damge occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
4257 8909 4261 8910
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Thu Fri Sat Sun
Afton 9.0 8.0 9.22 02 PM 01/13 9.2 9.2 9.1 8.9
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.22 02 PM 01/13 1.28 9.20 12 AM 01/14
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Afton: 6 am-noon Wed Jan 13 0.00
Afton: noon-6 pm Wed Jan 13 0.02
Afton: 6 pm-midn Wed Jan 13 0.00
Afton: midn-6 am Thu Jan 14 0.00
Afton: 6 am-noon Thu Jan 14 0.00
Afton: noon-6 pm Thu Jan 14 0.00
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
$$
JTS7 follow-up statements
669
WGUS43 KMKX 140336
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CST WED JAN 13 2016
Rock River At Afton affecting Rock County
&&
WIC105-141536-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-160118T1200Z/
/AFTW3.1.ER.160113T1725Z.160114T1200Z.160118T0600Z.NO/
936 PM CST WED JAN 13 2016
The Flood Warning continues for
The Rock River At Afton.
* At 8:15 PM Wednesday the stage was 9.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.5 feet by
tomorrow morning. The river will fall below flood stage early
Monday morning.
* Impact...At 9.0 feet...Minor flood damge occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
4257 8909 4261 8910
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
Afton 9.0 8.0 9.45 08 PM 01/13 9.5 9.3 9.2 9.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.45 08 PM 01/13 1.49 9.50 06 AM 01/14
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Afton: 6 pm-midn Wed Jan 13 0.00
Afton: midn-6 am Thu Jan 14 0.00
Afton: 6 am-noon Thu Jan 14 0.00
Afton: noon-6 pm Thu Jan 14 0.00
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
$$
JTS344
WGUS83 KMKX 141040
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 AM CST THU JAN 14 2016
...The flood warning continues for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-142240-
/O.CON.KMKX.FL.W.0002.000000T0000Z-160118T1200Z/
/AFTW3.1.ER.160113T1725Z.160114T0915Z.160118T0600Z.NO/
440 AM CST THU JAN 14 2016
The Flood Warning continues for
The Rock River At Afton.
* At 3:15 AM Thursday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 10.1 feet...This level is the 20 percent chance flood
meaning that there is a 20 percent chance in any given year of the
river reaching this level. Minor flood damage occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Afton 9.0 8.0 9.58 03 AM 01/14 9.5 9.3 9.2 9.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.58 03 AM 01/14 1.30 9.57 06 AM 01/14
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00
Afton: 6 am-noon Sat Jan 16 0.00
Afton: noon-6 pm Sat Jan 16 0.00737
WGUS83 KMKX 141645
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1045 AM CST THU JAN 14 2016
...The flood warning continues for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-150445-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-000000T0000Z/
/AFTW3.1.ER.160113T1725Z.160115T0600Z.000000T0000Z.NO/
1045 AM CST THU JAN 14 2016
The Flood Warning continues for
The Rock River At Afton.
* At 9:15 AM Thursday the stage was 9.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by after
midnight tomorrow then begin falling.
* Impact...At 10.1 feet...This level is the 20 percent chance flood
meaning that there is a 20 percent chance in any given year of the
river reaching this level. Minor flood damage occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Afton 9.0 8.0 9.61 09 AM 01/14 9.7 9.7 9.7 9.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.62 08 AM 01/14 0.78 9.70 12 AM 01/15
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Afton: 6 am-noon Thu Jan 14 0.00
Afton: noon-6 pm Thu Jan 14 0.00
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00884
WGUS43 KMKX 142119
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CST THU JAN 14 2016
Rock River At Afton affecting Rock County
&&
WIC105-150919-
/O.CON.KMKX.FL.W.0002.000000T0000Z-000000T0000Z/
/AFTW3.1.ER.160113T1725Z.160115T0600Z.000000T0000Z.NO/
319 PM CST THU JAN 14 2016
The Flood Warning continues for
The Rock River At Afton.
* At 2:15 PM Thursday the stage was 9.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 9.7 feet by after
midnight tomorrow then begin falling.
* Impact...At 10.1 feet...This level is the 20 percent chance flood
meaning that there is a 20 percent chance in any given year of the
river reaching this level. Minor flood damage occurs to lowland and
agricultural land adjacent to the river in the Afton and Janesville
areas.
&&
LAT...LON 4263 8910 4264 8903 4261 8900 4257 8898
4257 8909 4261 8910
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Fri Sat Sun Mon
Afton 9.0 8.0 9.51 02 PM 01/14 9.7 9.7 9.7 9.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.62 08 AM 01/14 0.27 9.70 12 AM 01/15
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Afton: 6 am-noon Thu Jan 14 0.00
Afton: noon-6 pm Thu Jan 14 0.00
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00
$$
JTS080
WGUS43 KMKX 150316
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
916 PM CST THU JAN 14 2016
Rock River At Afton affecting Rock County
&&
WIC105-151516-
/O.EXT.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160121T0000Z.NO/
916 PM CST THU JAN 14 2016
The Flood Warning continues for
The Rock River At Afton.
* At 7:15 PM Thursday the stage was 9.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday evening.
* Impact...At 9.1 feet...Floodwaters affect property of a home on
South Christianson Road on the east side of the river in the Afton
area.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Fri Sat Sun Mon
Afton 9.0 8.0 9.20 07 PM 01/14 9.0 9.0 9.0 9.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.62 08 AM 01/14 -0.22 9.20 12 AM 01/15
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Afton: 6 pm-midn Thu Jan 14 0.00
Afton: midn-6 am Fri Jan 15 0.00
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00
Afton: 6 am-noon Sat Jan 16 0.00
Afton: noon-6 pm Sat Jan 16 0.00
$$
JTS706
WGUS83 KMKX 151122
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
522 AM CST FRI JAN 15 2016
...The flood warning continues for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-152322-
/O.CON.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160121T0000Z.NO/
522 AM CST FRI JAN 15 2016
The Flood Warning continues for
The Rock River At Afton.
* At 4:15 AM Friday the stage was 8.4 feet. the ice jam may have broken.
* The flood warning is in effect until officials can survery the ice jam location.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Impact...At 9.1 feet...Floodwaters affect property of a home on
South Christianson Road on the east side of the river in the Afton
area.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sat Sun Mon Tue
Afton 9.0 8.0 8.44 04 AM 01/15 9.0 9.0 9.0 9.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.62 08 AM 01/14 -1.16 9.10 06 AM 01/15
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from September through February and for 24 hours into the future from
March through August.
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00
Afton: 6 am-noon Sat Jan 16 0.00
Afton: noon-6 pm Sat Jan 16 0.00
Afton: 6 pm-midn Sat Jan 16 0.00
Afton: midn-6 am Sun Jan 17 0.00
Afton: 6 am-noon Sun Jan 17 0.00
Afton: noon-6 pm Sun Jan 17 0.00707
WGUS83 KMKX 151527
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CST FRI JAN 15 2016
...The flood warning is cancelled for the following rivers in
Wisconsin...
Rock River At Afton affecting Rock County
&&
WIC105-151557-
/O.CAN.KMKX.FL.W.0002.000000T0000Z-160121T0600Z/
/AFTW3.1.ER.160113T1725Z.160114T1415Z.160115T0322Z.NO/
927 AM CST FRI JAN 15 2016
The Flood Warning is cancelled for
The Rock River At Afton.
* At 8:15 AM Friday the stage was 8.2 feet.
* Flood stage is 9.0 feet.
* Fell below flood stage at 9:22 PM Thursday.
* Forecast...The river will continue to fall to 8.0 feet by tomorrow
morning.
* Impact...At 8.0 feet...Water overflows the lower river banks in the
Afton and Janesville areas. The river width is about 240 feet in
the area of the gauge.
&&
LAT...LON 4265 8910 4266 8903 4261 8900 4257 8898
4257 8909 4261 8910
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Sat Sun Mon Tue
Afton 9.0 8.0 8.17 08 AM 01/15 8.0 8.0 8.0 8.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Afton 9.62 08 AM 01/14 -1.45 8.20 12 PM 01/15
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Afton: 6 am-noon Fri Jan 15 0.00
Afton: noon-6 pm Fri Jan 15 0.00
Afton: 6 pm-midn Fri Jan 15 0.00
Afton: midn-6 am Sat Jan 16 0.00
Afton: 6 am-noon Sat Jan 16 0.00
Afton: noon-6 pm Sat Jan 16 0.00
Afton: 6 pm-midn Sat Jan 16 0.00
Afton: midn-6 am Sun Jan 17 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jan 13, 10:57 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 13, 10:57 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1057 AM CST WED JAN 13 2016 .UPDATE... AREA OF LIGHT SNOW CONTINUES TO SPREAD EASTWARD ACROSS THE AREA THIS MORNING. THIS IS BEING DRIVEN BY LOW LEVEL FOCUSED WARM AIR ADVECTION AND MOIST LOW LEVELS PER AREA FORECAST SOUNDINGS. A RELATIVELY DEEP DENDRITE SNOW CRYSTAL GROWTH ZONE IS BEING TAPPED AS WELL. MESOSCALE MODELS ARE NOT HANDLING THIS LIGHT SNOW WELL AT ALL...THOUGH SYNOPTIC MODELS ARE SHOWING THE LIGHT QPF THROUGH TODAY. THERE IS ALSO A 500 MB VORTICITY MAXIMUM OVER FAR SOUTHERN MINNESOTA THAT IS EXPECTED TO SLIDE SOUTHEAST THIS AFTERNOON...CLIPPING THE AREA. THERE WAS LIGHT SNOW ASSOCIATED WITH THIS FEATURE IN EASTERN MINNESOTA...THOUGH RADAR TRENDS ARE DIMINISHING. EXPECT THE LIGHT SNOW TO LINGER INTO THE EARLY AFTERNOON...BEFORE ENDING FROM WEST TO EAST BY EARLY THIS EVENING. EXPECT LIGHT ACCUMULATIONS MAINLY UNDER AN INCH. WOOD && .AVIATION/18Z TAFS/... LIGHT SNOW WILL CONTINUE TO AFFECT TAF SITES INTO THIS AFTERNOON. MVFR CEILINGS DOWN TO AROUND 2000 FEET ABOVE GROUND LEVEL ARE EXPECTED...WITH SOME IFR/MVFR VISIBILITIES AS WELL. COULD SEE VISIBILITIES DOWN TO 1 MILE IN ANY STRONGER SNOW BANDS...THOUGH 2 TO 3 MILE PREVAILING VISIBILITIES ARE EXPECTED. THE LIGHT SNOW SHOULD END FROM WEST TO EAST BETWEEN 21Z AT MADISON...AND AROUND 00Z THURSDAY AT THE EASTERN SITES. SHOULD SEE LIGHT SNOW ACCUMULATIONS MAINLY BELOW AN INCH BY EARLY THIS EVENING...WITH LIGHT SNOWFALL RATES OF UP TO 0.2 INCHES PER HOUR. WINDS ARE EXPECTED TO REMAIN SOUTHWESTERLY AND INCREASE SOMEWHAT THIS AFTERNOON AND EARLY EVENING. ANY PRECIPITATION LATER TONIGHT AND THURSDAY SHOULD REMAIN WELL NORTH OF TAF SITES. OTHERWISE...EXPECT OVERCAST SKIES TONIGHT INTO THURSDAY. CEILINGS ARE UNCERTAIN...SO WILL LEAN TOWARD CURRENT FORECAST OF MVFR/VFR CATEGORY FOR NOW. THIS CERTAINLY MAY CHANGE TO LOWER CATEGORIES WITH LATER TAF ISSUANCES AND UPDATES. VISIBILITIES SHOULD IMPROVE TO VFR CATEGORY TONIGHT INTO THURSDAY. WINDS SHOULD GRADUALLY WEAKEN TONIGHT AND BECOME SOUTH TO SOUTHEAST THURSDAY MORNING...THEN INCREASE OUT OF THE SOUTH IN THE AFTERNOON. WOOD && .MARINE... SOUTHWEST WINDS MAY GUST TO AROUND 20-25 KNOTS TOWARDS THE OPEN WATER TODAY INTO THIS EVENING AS THE PRESSURE GRADIENT BRIEFLY TIGHTENS SOUTH OF WEAK LOW PRESSURE PASSING ACROSS THE LAKE SUPERIOR REGION. LAKE SURFACE TEMPS ARE IN THE MID TO UPPER 30S SO SHALLOW STEEP LOW LEVEL LAPSE RATE WILL ALSO CONTRIBUTE TO THE GUSTIER WINDS. MBK && .PREV DISCUSSION... /ISSUED 305 AM CST WED JAN 13 2016/ TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM A WEAK UPPER LEVEL SHORTWAVE IN THE NORTHWEST FLOW EXITING THE NORTHERN PLAINS WILL MOVE ACROSS SOUTHERN WISCONSIN THIS AFTERNOON. WEAK UPPER LEVEL DIVERGENCE OCCURS ALONG WITH AN EXTENDED PERIOD OF WEAK 700 MB UPWARD MOTION. 700 MB RH SATURATES OVER MUCH OF THE AREA BY NOON BEFORE DRYING THIS EVENING AND INCREASING AGAIN LATE TONIGHT. MID AND LOW LEVEL WARM AIR ADVECTION OCCURS TODAY AND INTO TONIGHT. LOW LEVELS SATURATE DURING THE DAY...WITH SOME DRYING MAINLY SOUTH AREAS LATER TONIGHT. EXPECT A PERIOD OF LIGHT SNOW TO DEVELOP AND MOVE ACROSS THE AREA DUE TO ISENTROPIC LIFT. CONDENSATION PRESSURE DEFICITS ARE LOWEST TOWARD NOON. THIS WILL DIMINISH THIS EVENING. SNOW AMOUNTS ARE EXPECTED TO BE UNDER AN INCH. EARLY THIS MORNING WINDS WILL BE UP TO NEAR 10 MPH AT TIMES... DROPPING WIND CHILLS IN THE NORTHERN TIER OF COUNTIES TO AROUND 20 BELOW. A WIND CHILL ADVISORY IS IN EFFECT FOR THE NORTHERN TIER OF COUNTIES FROM UNTIL 9 AM CST. THURSDAY - CONFIDENCE...MEDIUM BROAD MID LEVEL RIDGING TAKES SHAPE ACROSS THE WI WITH UPSTREAM LEADING TO SFC/850 CYCLOGENESIS ACRS MN. THIS ENHANCES THE WAA REGIME WITH 850/925 BAROCLINIC ZONE SHIFTING NORTHEAST WITH TIME. 200-300 MILLIBAR JET CORE ACRS THE NRN GRT LAKES HAS RIGHT REAR QUAD POSITIONED ACRS NRN WI IN VICINITY OF THE BEST BAROCLINICITY. SO THE MODELS SHOW THE QPF STRIP ASSOC WITH THE FEATURES ACRS MAINLY NRN WI. 1000/500 MILLIBAR THICKNESSES AND 850 TEMPS SHOW BETTER THERMAL PROFILE FOR PURE SNOW WILL BE NORTH OF CWA HOWEVER BUFKIT SOUNDINGS SHOW MOISTURE IN THE DENDRITIC GROWTH AND COLDER LOW LEVELS IN THE MORNING TO SUGGEST ALL SNOW...SO WILL KEY MORE ON THE MIXY IDEA IN THE AFTERNOON. AGAIN JUST SMALL POPS WITH BULK OF PROGGD QPF TO OUR NORTH. MILDER TEMPS IN THE 30S EXPECTED WITH MODIFYING AIRMASS ON SOUTHERLY FLOW ADVECTING NORTHWARD INTO SRN WI. THURSDAY NIGHT THROUGH FRIDAY NIGHT - CONFIDENCE...MEDIUM SHORTWAVE SWINGS THROUGH LATER THURSDAY NIGHT INTO FRIDAY MORNING WITH CONSENSUS OF MODEL SOLUTIONS POINTING TOWARDS SFC/850 LOW GAINING A BIT OF STRENGTH AS IT HEADS ACROSS CNTRL OR SRN WI INTO LWR MI ON FRIDAY. WITH THE LOW PASSING ACROSS THURSDAY NIGHT INTO EARLY FRIDAY EXPECT MORE OF A MIXY POTENTIAL. BUFKIT SOUNDINGS SHOWS GRADUAL MOISTENING THOUGH NOT A VERY DEEP PROFILE...NOT UP TO THE DENDRITIC GROWTH ZONE. GFS/GEM AND ECMWF ALL KEEP THE CWA DRY THURSDAY NIGHT WITH THE NAM SHOWING VRY LGT PCPN. SO ANY PCPN THAT FORMS MAY BE IN THE FORM OF LIGHT ZR OR ZL. WITH THE SUSTAINED SRLY WINDS AHEAD OF THE LOW SFC TEMPS WILL BE KEY AS SOME AREAS MAY SEE READINGS AOA 32 INTO THE EVENING HOURS. AS COLD ADVECTION KICKS IN ON FRIDAY ANY PRECIP WOULD CHANGE OVER TO LIGHT SNOW. THE GEM IS THE OUTLIER ON PRECIP INTO FRIDAY WITH OVER A HALF INCH OF LIQUID IN THE SE WHILE THE GFS AND ECMWF SHOW PRECIP ON THE ORDER OF HUNDREDTHS. ANY LINGERING LIGHT SNOW OR SNOW SHOWERS WILL WRAP UP FRIDAY EVENING. MAIN STORY TRANSITIONS TO COLD AIR ADVECTION REGIME ON THE BACK SIDE OF THE DEPARTED LOW PRESSURE SYSTEM. SATURDAY - CONFIDENCE...MEDIUM COLD ADVECTION REGIME WILL DOMINATE. MID LEVEL UPPER LOW DROPS SEWD FROM CANADA. WEAK SHORTWAVES IN BROADLY CYCLONIC FLOW AHEAD OF THIS PRIMARY WAVE. COULD END UP SEEING SOME FLURRIES IN THIS PATTERN THOUGH SUPERBLEND POPS ARE QUITE SMALL. 925 TEMPS DROP INTO THE NEGATIVE TEENS CELSIUS. TRANSITION DAY WITH FULL EFFECT OF THE COLD SURGE STILL OFF TO THE NORTHWEST. SATURDAY NIGHT THROUGH MONDAY - CONFIDENCE...MEDIUM ARCTIC AIRMASS WILL DOMINATE THIS PERIOD WITH 925 TEMPS DOWN INTO THE NEGATIVE 20S CELSIUS. THE COLD AIR WILL BE FUNNELED INTO THE AREA ON GUSTY NORTHWEST WINDS BETWEEN THE DEPARTED LOW AND HIGH PRESSURE IN THE PLAINS. LITTLE IF ANY PRECIP EXPECTED EVEN THOUGH LARGE MID LEVEL LOW PIVOTS ACROSS WI SATURDAY NIGHT INTO SUNDAY. WILL LIKELY HAVE WIND CHILLS GETTING INTO THE ADVISORY RANGE BOTH NIGHTS. TUESDAY - CONFIDENCE...LOW GFS IS RATHER QUICK TO RETURN WAA PRECIP AS SOUTHWEST WINDS EVOLVE. THE ECMWF IS SLOWER AND LESS PRONOUNCED WITH THE ISENTROPIC LIFT AND SHOWS LITTLE IF ANY PRECIP. FOR NOW WILL GO WITH THE SUPERBLEND POPS/TEMPS...WHICH LEANS TOWARDS A DRIER SCENARIO THOUGH SOME SMALL POPS SHOW UP IN THE WESTERN CWA. SHOULD START TO PULL OUT OF THE DEEP FREEZE WITH DAYTIME TEMPS RETURNING TO THE TEENS. AVIATION/12Z TAFS/...VFR CONDITIONS WILL GRADUALLY LOWER TO MVFR AND OCCASIONAL IFR AS MOIST AIR MOVES IN THE WEST. A BAND OF LIGHT SNOW IS EXPECTED TO MOVE ACROSS THE AREA. ANY SNOW THAT DOES FALL SHOULD BE LIGHT AND ONLY EXPECTING ACCUMULATIONS UP TO AN INCH. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD/MBK TODAY/TONIGHT AND AVIATION/MARINE...HENTZ THURSDAY THROUGH TUESDAY...COLLAR
Hazardous weather outlook, Jan 13, 8:53 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 853 AM CST WED JAN 13 2016 WIZ046-047-051-052-056>060-062>072-141500- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 853 AM CST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY COLD WIND CHILLS WILL RETURN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-141500- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 853 AM CST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF TODAY AND TONIGHT SOUTHWEST GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS TOWARD THE OPEN WATERS TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY CRITERIA OVER THE WEEKEND BEHIND A DEPARTING LOW. WWW.WEATHER.GOV/MKX MBK
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.